Hail, Talladega
- When
- April 22, 1:19 PM CST
- Where
- Talladega County, 2 mi SE of Sylacauga
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.150, -86.233
Quarter size hail was reported near Sylacauga.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 22, 3:30 AM CST, 9 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 430 AM CDT FRI APR 22 2005 .SHORT TERM...(TODAY AND TONIGHT) HELLO WEATHER FANS. LOOKING LIKE TODAY IS GOING TO BE ONE OF THOSE DAYS. ALREADY SEEING SOME ISOLATED STORMS FIRING ON OLD BOUNDARIES THIS MORNING. EXPECTING THAT TREND TO CONTINUE THROUGHOUT THE DAY...WITH HAIL BEING THE MAIN THREAT WITH THE DISORGANIZED STORMS. BY EARLY AFTERNOON...EVERY KIND OF SEVERE WX INDICES THAT YOU WOULD WANT WILL BE IN PLACE...SETTING THE STAGE FOR A SQUALL LINE THAT WILL TO BEGIN TO CROSS THE CWA MID TO LATE THIS AFTERNOON. WERE LOOKING FOR LONG LIVED BOW-ECHOS (DERECHO?) ON THE NORTH END OF THE CWA...WHILE THE SOUTH END SHOULD SEE NOT AS LONG LIVED BOWS...HAIL AND LITTLE MORE OF A THREAT OF ISOLATED TORNADOES. OF COURSE ISOLATED TORNADOES ARE POSSIBLE ANYWHERE WITHIN THE CWA WITH THIS LINE. THANKS TO HUN...FFC...AND MOB FOR COORDINATION THIS MORNING. JONES/90 (SATURDAY THROUGH MONDAY) LOOKS LIKE IT WILL BE TIME TO FLIP THE SWITCH FROM COOL TO HEAT ON THE THERMOSTAT AGAIN. AS THE LOW DEEPENS AND NORTHERLY FLOW INTENSIFIES ON THE BACKSIDE OF THE LOW...UNSEASONABLY COOL AIR WILL SPREAD ACROSS THE AREA SATURDAY. ALTHOUGH TEMPS WILL BE WARM...BREEZY NORTH WINDS WILL KEEP IT FEELING A BIT COOLER. WITH CLOUDS GRADUALLY CLEAR THROUGH THE DAY...SATURDAY LOOKS TO BE ONE OF THOSE WIND BURN/SUN BURN DAYS AT THE BALL FIELD. OTHERWISE... THE MAIN ISSUE IN THIS PERIOD WILL BE OVERNIGHT TEMPERATURES... DIPPING INTO THE 30S BOTH NIGHTS. NOT TOO CONCERNED SATURDAY NIGHT WITH WINDS STAYING UP...BUT SUNDAY NIGHT...WINDS SHOULD GO LIGHT TO CALM...AND I WOULD NOT BE SURPRISED TO HEAR OF ISOLATED FROST IN THE NORMALLY COLDER LOCATIONS NORTH AND EAST OF BIRMINGHAM. STAYED A TOUCH BELOW GUIDANCE ON HIGHS...AND ABOVE GUIDANCE ON THE LOWS...FOR NOW. .LONG TERM...(TUESDAY THROUGH THURSDAY) STILL IN THE PROCESS OF WORKING OUT THE DETAILS OF THE EXTENDED FORECAST...BUT GENERALLY SPEAKING...LOOKS LAST NIGHT/S ZONAL FLOW COULD BE WRINKLED A BIT BY A SPOKE ROTATING AROUND THE UPPER LOW. FORECAST WILL NEED SOME ADJUSTMENT...BUT MAIN FOCUS THIS PACKAGE IS IN THE SHORT TERM. DE BLOCK/81 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 79 51 60 35 / 70 90 20 0 ANNISTON 80 53 61 35 / 60 90 20 0 BIRMINGHAM 80 51 60 35 / 80 80 20 0 TUSCALOOSA 81 52 63 37 / 80 70 10 0 CALERA 81 52 61 36 / 80 80 10 0 AUBURN 81 59 64 39 / 40 90 10 0 MONTGOMERY 82 58 66 39 / 40 90 10 0 TROY 82 60 67 37 / 40 90 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 133 PM CDT FRI APR 22 2005 ALZ011>015-017>050-230200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 133 PM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION ...SOME REACHING SEVERE LIMITS...WITH LARGE HAIL AS THE MAIN THREAT. THE BEST CHANCE OF SEVERE STORMS WILL BE SOUTH OF INTERSTATE 20. ISOLATED TORNADOES ARE POSSIBLE. IN ADDITION TO THE POSSIBILITY OF SEVERE WEATHER...HEAVY RAINFALL COULD RESULT IN BRIEF FLASH FLOODING. MANY LOCATIONS COULD RECEIVE ONE TO TWO INCHES OF RAINFALL WITH THIS SYSTEM. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH WEDNESDAY). A STRONG COLD WILL PUSH THROUGH ALABAMA ON SATURDAY AND PRODUCE BRISK NORTHWEST WINDS OF 20 TO 30 MPH. SPECIAL PRECAUTIONS SHOULD BE TAKEN ON AREA LAKES AND WATERWAYS. THE NEXT STORM SYSTEM WILL AFFECT CENTRAL ALABAMA ON TUESDAY. SOUTHERLY FLOW WILL BRING UNSTABLE AIR INTO THE AREA...AND STRONG THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED THIS AFTERNOON AND EVENING..
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1133 AM CDT FRI APR 22 2005 ALZ029-221700- RANDOLPH- 1133 AM CDT FRI APR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL NOON CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES NORTH OF ROANOKE...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ROANOKE THROUGH NOON CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO DIME SIZE...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1146 AM CDT FRI APR 22 2005 ALZ021-027-028-221715- CLAY-CLEBURNE-TALLADEGA- 1146 AM CDT FRI APR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY...TALLADEGA AND CLEBURNE COUNTIES UNTIL 1215 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM CHEAHA STATE PARK TO 8 MILES NORTH OF SYLACAUGA...MOVING EAST AT 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SYLACAUGA...CHEAHA STATE PARK...PYRITON...HEFLIN...DELTA... MILLERVILLE...LINEVILLE AND ASHLAND THROUGH 1215 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE DIME SIZE...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 AM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL PINSON 33.68N 86.66W
04/22/2005 0.25 INCH JEFFERSON AL EMERGENCY MNGR
PEA SIZED HAIL IN THE PINSON/MORRIS AREA REPORTED BY
PUBLIC
1045 AM HAIL SUMITON 33.75N 87.05W
04/22/2005 0.50 INCH WALKER AL STORM CHASER
DIME SIZED HAIL IN SUMITON.
1104 AM HAIL FULTONDALE 33.62N 86.80W
04/22/2005 0.25 INCH JEFFERSON AL STORM CHASER
PEA SIZED HAIL IN FULTONDALE.
1105 AM HAIL OHATCHEE 33.78N 86.02W
04/22/2005 1.00 INCH CALHOUN AL EMERGENCY MNGR
QUARTER SIZED HAIL NEAR OHATCHEE.
1110 AM HAIL NE BIRMINGHAM 33.53N 86.80W
04/22/2005 0.50 INCH JEFFERSON AL CO-OP OBSERVER
OFFICIAL AIRPORT OBSERVER REPORTED MARBLE SIZED HAIL.
1120 AM HAIL LINCOLN 33.60N 86.14W
04/22/2005 1.00 INCH TALLADEGA AL STORM CHASER
SPOTTER REPORTED QUARTER SIZED HAIL IN LINCOLN.
1139 AM TSTM WND DMG LINCOLN 33.60N 86.14W
04/22/2005 TALLADEGA AL EMERGENCY MNGR
TREES DOWN NEAR LINCOLN.
&&
KSUMRALLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1217 PM CDT FRI APR 22 2005 ALZ027-028-221745- CLAY-TALLADEGA- 1217 PM CDT FRI APR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY AND TALLADEGA COUNTIES UNTIL 1245 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS OF 35 TO 45 MPH ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM LINEVILLE TO 6 MILES SOUTHWEST OF WINTERBORO...MOVING EAST AT 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WINTERBORO...SYLACAUGA...PYRITON...LINEVILLE...MILLERVILLE AND ASHLAND THROUGH 1245 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1252 PM CDT FRI APR 22 2005 ALZ029-038-221815- CHAMBERS-RANDOLPH- 1252 PM CDT FRI APR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS AND RANDOLPH COUNTIES UNTIL 115 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES PER HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WADLEY...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WADLEY...MILLTOWN... ROANOKE...FIVE POINTS AND STROUD THROUGH 115 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL CALERA 33.10N 86.75W
04/22/2005 0.25 INCH SHELBY AL NWS EMPLOYEE
PEA SIZE HAIL AT NWS OFFICE.
&&
JSMITHThe Birmingham radar (KBMX), 50 km away, was scanning. The volume nearest the first event began at 19:19 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported near Sylacauga.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445770.